On Integrability of the FitzHugh – Rinzel Model

    2019, Vol. 15, no. 1, pp.  13-19

    Author(s): Kudryashov N. A.

    The integrability of the FitzHugh – Rinzel model is considered. This model is an example of the system of equations having the expansion of the general solution in the Puiseux series with three arbitrary constants. It is shown that the FitzHugh – Rinzel model is not integrable in the general case, but there are two formal first integrals of the system of equations for its description. Exact solutions of the FitzHugh – Rinzel system of equations are given.
    Keywords: FitzHugh – Rinzel model, Painlevé test, first integral, general solution, exact solution
    Citation: Kudryashov N. A., On Integrability of the FitzHugh – Rinzel Model, Rus. J. Nonlin. Dyn., 2019, Vol. 15, no. 1, pp.  13-19

    Download File
    PDF, 205.52 Kb


    [1] FitzHugh, R., “Impulses and Physiological States in Theoretical Models of Nerve Membrane”, Biophys. J., 1:6 (1961), 445–466  crossref
    [2] Nagumo, J., Arimoto, S., and Yoshizawa, S., “An Active Pulse Transmission Line Simulating Nerve Axon”, Proc. of the IRE, 50:10 (1962), 2061–2070  crossref
    [3] FitzHugh, R., “A Kinetic Model for the Conductance Changes in Nerve Membranes”, J. Cell. Comp. Physiol., 66:suppl. 2 (1965), 111–117  crossref
    [4] Hodgkin, A. L. and Huxley, A. F., “A Quantitative Description of Membrane Current and Its Application to Conduction and Excitation in Nerve”, J. Physiol., 117:4 (1952), 500–544  crossref
    [5] Postnikov, E. B. and Titkova, O. V., “A Correspondence between the Models of Hodgkin – Huxley and FitzHugh – Nagumo Revised”, Eur. Phys. J. Plus, 131:11 (2016), 411  crossref  elib
    [6] Saha, A. and Feudel, U., “Extreme Events in FitzHugh – Nagumo Oscillators Coupled with Two Time Delays”, Phys. Rev. E, 95:6 (2017), 062219, 10 pp.  crossref  mathscinet  adsnasa
    [7] Schmidt, A., Kasmatis, Th., Hizanidas, J., Provata, A., and Hövel, P., “Chimera Patterns in Two-Dimensional Networks of Coupled Neurons”, Phys. Rev. E, 95:3 (2017), 032224, 13 pp.  crossref  mathscinet  adsnasa
    [8] Zemskov, E. P., Tsyganov, M. A., and Horsthemke, W., “Oscillatory Pulses and Wave Trains in a Bistable Reaction-Diffusion System with Cross Diffusion”, Phys. Rev. E, 95:1 (2017), 012203, 9 pp.  crossref  mathscinet  adsnasa  elib
    [9] Scott, A., Nonlinear Science. Emergence and Dynamics of Coherent Structures, 2nd ed., Oxford Univ. Press, Oxford, 2005  mathscinet
    [10] Kudryashov, N. A., “Asymptotic and Exact Solutions of the FitzHugh – Nagumo Model”, Regul. Chaotic Dyn., 23:2 (2018), 152–160  mathnet  crossref  mathscinet  zmath  adsnasa
    [11] Kudryashov, N. A., Rybka, R. B., and Sboev, A. G., “Analytical Properties of the Perturbed FitzHugh – Nagumo Model”, Appl. Math. Lett., 76 (2018), 142–147  crossref  mathscinet  zmath  elib
    [12] Llibre, J. and Vidal, C., “Periodic Solutions of a Periodic FitzHugh – Nagumo System”, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 25:13 (2015), 1550180, 6 pp.  crossref  mathscinet  zmath
    [13] Rinzel, J., “A Formal Classification of Bursting Mechanisms in Excitable Systems”, Mathematical Topics in Population Biology, Morphogenesis and Neurosciences, Lecture Notes in Biomath., 71, eds. E. Teramoto, M. Yamaguti, Springer, Berlin, 1987, 267–281  crossref  mathscinet
    [14] Belykh, V. N. and Pankratova, E. V., “Chaotic Synchronization in Ensembles of Coupled Neurons Modeled by the FitzHugh – Rinzel System”, Radiophys. Quantum El., 49:11 (2006), 910–921  crossref  elib; Izv. Vyssh. Uchebn. Zaved. Radiofizika, 49:11 (2006), 1002–1014 (Russian)
    [15] Zemlyanukhin, A. I. and Bochkarev, A. V., “Analytical Properties and Solutions of the FitzHugh – Rinzel Model”, Russian J. Nonlinear Dyn., 15:1 (2019), 3–12  mathscinet
    [16] Painlevé, P., “Sur les équations différentielles du second ordre et d'ordre supérieur dont l'intégrale générale est uniforme”, Acta Math., 25 (1902), 1–85  crossref  mathscinet
    [17] Gambier, B., “Sur les équations différetielles dont l'integrate générale est uniforme”, C. R. Acad. Sci. Paris, 142 (1906), 266–269, 1403–1406, 1497–1500  zmath
    [18] Kudryashov, N. A., “Amalgamations of the Painlevé Equations”, J. Math. Phys., 44:12 (2003), 6160–6178  crossref  mathscinet  zmath  adsnasa
    [19] Borisov, A. V. and Kudryashov, N. A., “Paul Painlevé and His Contribution to Science”, Regul. Chaotic Dyn., 19:1 (2014), 1–19  mathnet  crossref  mathscinet  zmath  adsnasa  elib
    [20] Kudryashov, N. A., “Higher Painlevé Transcensents As Special Solutions of Some Nonlinear Integrable Hierarchies”, Regul. Chaotic Dyn., 19:1 (2014), 48–63  mathnet  crossref  mathscinet  zmath  adsnasa  elib
    [21] Kudryashov, N. A., “Nonlinear Differential Equations Associated with the First Painlevé Hierarchy”, Appl. Math. Lett., 90 (2019), 223–228  crossref  mathscinet  zmath
    [22] Kudryashov, N. A., “Exact Solutions of the Equation for Surface Waves in a Convecting Fluid”, Appl. Math. Comput., 344/345 (2019), 97–106  mathscinet
    [23] Kudryashov, N. A., “Exact Solutions and Integrability of the Duffing – van der Pol Equation”, Regul. Chaotic Dyn., 23:4 (2018), 471–479  mathnet  crossref  mathscinet  zmath  adsnasa
    [24] Polyanin, A. D. and Zaitsev, V. F., Handbook of Exact Solutions for Ordinary Differential Equations, 2nd ed., Chapman & Hall/CRC, Boca Raton, Fla., 2002  mathscinet
    [25] Polyanin, A. D. and Zaitsev, V. F., Handbook of Nonlinear Partial Differential Equations, 2nd ed., CRC, Boca Raton, Fla., 2012  mathscinet
    [26] Polyanin, A. D. and Zaitsev, V. F., Handbook of Ordinary Differential Equations: Exact Solutions, Methods, and Problems, Chapman & Hall/CRC, Boca Raton, Fla., 2017, 1496 pp.  mathscinet
    [27] Kudryashov, N. A., “Exact Solutions of the Generalized Kuramoto – Sivashinsky Equation”, Phys. Lett. A, 147:5–6 (1990), 287–291  crossref  mathscinet  adsnasa
    [28] Kudryashov, N. A., “Solitary and Periodic Solutions of the Generalized Kuramoto – Sivashinsky Equation”, Regul. Chaotic Dyn., 13:3 (2008), 234–238  crossref  mathscinet  zmath  adsnasa  elib
    [29] Kudryashov, N. A., “One Method for Finding Exact Solutions of Nonlinear Differential Equations”, Commun. Nonlinear Sci. Numer. Simul., 17:6 (2012), 2248–2253  crossref  mathscinet  zmath  adsnasa  elib
    [30] Kudryashov, N. A., “Polynomials in Logistic Function and Solitary Waves of Nonlinear Differential Equations”, Appl. Math. Comput., 219:17 (2013), 9245–9253  mathscinet  zmath  elib
    [31] Kudryashov, N. A., “Painlevé Analysis and Exact Solutions of the Korteweg – de Vries Equation with a source”, Appl. Math. Lett., 41 (2015), 41–45  crossref  mathscinet  zmath  elib

    Creative Commons License
    This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License